Florida, 2025

Heavy Rain in Florida, August 29, 2025

August 29, 2025 · NWS JAX · 4 events in 4 counties and zones

A stalled front lingering over the area combined with daytime heating, high moisture and a passing short-wave trough aloft produced localized heavy rainfall.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A stalled front lingering over the area combined with daytime heating, high moisture and a passing short-wave trough aloft produced localized heavy rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 28, 7:03 PM EST, 5 hours 27 minutes earlier.

Area forecast discussion, Aug 28, 7:03 PM EST, 5 hours 27 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
803 PM EDT Thu Aug 28 2025

...New UPDATE, AVIATION...

.UPDATE...
Issued at 753 PM EDT Thu Aug 28 2025

For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

Main forecast update for tonight was to include rain chances
across SE GA with approaching mid/upper level short wave trough
energy. Expect some showers and isolated thunderstorms, but less
thunderstorm risk compared to northeast FL given southeast GA is
on the northern side of the meandering low level front. Diurnally
enhanced convection will continue to fade across inland northeast
Florida through 10-11 pm, with a resurgence of showers and storms
near the coast and over the Atlantic waters toward daybreak as
aforementioned short wave trough energy passes overhead, enhancing
lift and coastal convergence near the lingering front. Locally
heavy rainfall will be possible in coastal convection. With some
partial clearing of skies inland, added patchy ground fog toward
daybreak across the Suwannee River Valley and toward the Highway
301 corridor. Mild lows will range in the 70s for most locations
with some upper 60s near the Altamaha River basin.

&&

.NEAR TERM...through Tonight...

Leftover showers this morning over parts of southeast GA and
northeast FL waters are holding on early this afternoon, also
sending some outflow south and southwestward. This outflow
combined with the developing sea breeze and lingering frontal
boundary over the southern part of the CWA will be the primary
focus area for convection later this afternoon and evening. Some
drier air still lingers in the upper levels and is also bleeding
into southeast GA a bit from the north and west, which will likely
keep convection to a minimum in these areas. However, PWATs are in
the 1.7 to 1.9 inch range from about I-10 southward in northeast
FL closer to the rather diffuse front, and therefore this is where
we expect widely scattered to scattered showers and t'storms to
develop this afternoon and evening. In addition to heavy downpours
and some frequent lightning, some of the lingering/mixing dry air
aloft could help boost downburst potential with any stronger
storms later today, and therefore very isolated gusts to 40-55 mph
will be possible. Otherwise, the further north and west you go
today, generally the lower your rain chances will be with a mix of
sun and clouds and high temps in the low 90s. With the more
onshore flow, areas further east/northeast will average in the
upper 80s to near 90, with some mid 80s right at the coast.

Some showers will likely linger after sunset tonight thanks to the
proximity of the front and any lingering mesoscale boundaries,
especially near the coast where chances for showers and isolated
thunder linger most of the night. Low temps will range from near
70 over interior southeast GA to low to mid 70s elsewhere.

&&

.SHORT TERM....SHORT TERM...Friday through Sunday night...

A wet, unsettled pattern expected unfold this weekend. Broadly,
aloft a steady cyclonic flow will leave the proverbial door open to
energetic shortwaves which will tend to round the base off the
broader flow mid-level flow field. Meanwhile at the surface, a
stalled frontal zone will essentially be parked across northern FL
throughout the weekend, acting as a focus for convective initiation
each afternoon.

Increasing moisture will fuel afternoon thunderstorms areawide
Friday as the first shortwave rotates around the upper trough. PWAT
values will surge up to two inches or more. Tying that in with weak
storm motion, there will be potential for slow-moving downpours
enhancing the risk of flooding. Additionally, a pool of cold air
aloft will amplify instability as mid-level temps drop to -8C.
Increasing buoyancy and localized low-level shear along the sea
breeze may lead to mildly organized convection during the
afternoon hours, especially for coastal counties in NE FL along
the I-95 corridor. Cannot rule out the potential for isolated
waterspouts or even quick spin up tornadoes along the coastal
interface.

By Saturday drier air will begin to work farther south into SE GA,
reducing chances for rain there; however, chances will remain above
normal across NE FL where the stationary boundary will linger and
trigger another afternoon of numerous showers and storms.

A second burst of shortwave energy will rotate down and push
overhead Saturday night through Sunday. The timing of this wave
aloft will be a strong indicator if the associated surface front
will push through the entire area before instability can develop
ahead of it Sunday afternoon. Based on current guidance, it appears
there will be a window in the afternoon where sufficient instability
and shear will develop, mainly across north-central FL, and
encourage another afternoon of thunderstorms, some
potentially becoming strong.

Lowering heights, cloudy skies, and rain will put the lid on temps
with highs staying under 90 and topping out in the low to mid 80s
through the weekend (running about 5-10 degrees below normal). With
the diffuse boundary and light low-level flow over the next couple
mornings, patchy fog development will be possible and may become
potentially dense where heavy downpours occurred the afternoon
prior.

&&

.LONG TERM...Labor Day through next Thursday...

Cooler and wetter than normal conditions are set to continue through
the middle of next week with a large trough situated across the
eastern US and a negative anomaly in mid-level heights. Tough to
say which day, but there could be another day or two where there
will be an increased threat of strong to severe storms as
shortwave energy once again rotates through. Below normal temps
continue through Wednesday with increasing trends Thursday and
into next weekend as the upper trough deamplifies.

&&

.AVIATION...
(00Z TAFS)
Issued at 753 PM EDT Thu Aug 28 2025

Low level MVFR clouds will be possible but transient at terminals
this evening with VCSH. Best potential for restrictions will be at
GNV, VQQ and SGJ near the meandering surface front. Easterly winds
will become near calm inland overnight. Coastal shower potential
increases after 06z with inland fog. Add TEMPO for MVFR
restrictions at GNV and VQQ between 07-12z, with low stratus
potential. After daybreak Friday, coastal showers increase with
isolated t'storm potential. Confidence in rain at SSI still < 30%
for Friday, but did include PROB30s for northeast FL terminals
with VCTS beginning around 15-17z for coastal terminals to 16-18z
for inland terminals. The only prevailing VCSH after 18z was for
GNV. ENE winds increase through Friday morning with speeds near 10
kts at the coast to 6-8 kts inland into the afternoon. Slow storm
motion and stronger dynamics tomorrow will bring both an increased
risk of strong to severe storms in the afternoon and early evening
as well as localized heavy rainfall.

&&

.MARINE...
Issued at 156 PM EDT Thu Aug 28 2025

A frontal boundary will continue to meander near or over northeast
FL waters through the weekend as a ridge of high pressure holds
steady just north of the boundary. Northeast to easterly flow will
continue north of the front, as well as convergent showers and
isolated thunderstorms with chances and coverage expected to
increase Friday and through the weekend. Another cold front will
move down the coast early next week bringing elevated northeasterly
winds and seas.

Rip Currents: Rip current risk is moderate through Friday as
onshore flow continues daily. High risk is expected Sunday and
Monday as onshore flow strengthens.

&&

.HYDROLOGY...
Issued at 200 AM EDT Thu Aug 28 2025

Scattered to numerous showers and some storms expected to develop
through the day with heaviest rainfall potential expected east of
Highway 301, but especially along the coast this morning. Rainfall
chances remains elevated into Friday and over the weekend. However,
the threat of numerous to widespread rainfall flooding remains
toward the low chance range, for the moment, so a flash flood
watch is not anticipated at this time. Nonetheless, poor drainage
areas and locations near the coast and the St Johns River Basin
are more susceptible to localized rainfall flooding.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  90  69  87  69 /  20  20  30  30
SSI  86  76  85  74 /  30  20  40  30
JAX  90  73  87  72 /  50  30  60  30
SGJ  89  75  86  74 /  70  40  60  40
GNV  93  73  88  72 /  70  40  70  20
OCF  92  73  89  73 /  50  30  70  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Aug 28, 9:40 PM EST, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1040 PM EDT Thu Aug 28 2025

FLZ038-138-290315-
Coastal Flagler FL-Inland Flagler FL-
1040 PM EDT Thu Aug 28 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN FLAGLER COUNTY THROUGH
1115 PM EDT...

At 1040 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Pierson, moving east at 15 mph.

HAZARD...Wind gusts around 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Palm Coast, Bunnell, and Espanola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2941 8115 2926 8115 2926 8141 2927 8142
      2940 8142 2939 8146 2950 8146 2952 8117
      2942 8113
TIME...MOT...LOC 0240Z 259DEG 12KT 2935 8139

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CORLESS
Special weather statement, Aug 28, 10:33 PM EST, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1133 PM EDT Thu Aug 28 2025

FLZ038-138-290400-
Coastal Flagler FL-Inland Flagler FL-
1133 PM EDT Thu Aug 28 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FLAGLER COUNTY
THROUGH MIDNIGHT EDT...

At 1133 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bunnell, moving east at 15 mph.

HAZARD...Wind gusts around 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Palm Coast, Flagler Beach, Bunnell, Beverly Beach, and Espanola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2946 8110 2946 8112 2943 8110 2942 8114
      2941 8115 2930 8115 2935 8135 2953 8137
      2954 8111 2951 8110
TIME...MOT...LOC 0333Z 275DEG 12KT 2943 8122

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CORLESS
Local storm report, Aug 28, 10:45 PM EST, 1 hour 45 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
1145 PM EDT Thu Aug 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     Rain             5 ESE Andalusia         29.46N 81.39W
08/28/2025  M2.00 Inch       Flagler            FL   Public

            Flagler County Assist related a public
            report of 2 inches of rainfall in the
            Daytona North area, which is about 10 miles
            west of Bunnell.

&&

Nelson
Local storm report, Aug 28, 11:09 PM EST, 1 hour 21 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
1209 AM EDT Fri Aug 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1157 PM     Rain             5 SE Crescent City      29.39N 81.47W
08/28/2025  M2.21 Inch       Putnam             FL   Mesonet

            Private weather station in Crescent City
            recorded 2.21 inches of rainfall from around
            8:30 PM through around 10:30 PM.

&&

Nelson
Local storm report, Aug 28, 11:10 PM EST, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
1210 AM EDT Fri Aug 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     Rain             3 N Bunnell             29.51N 81.25W
08/29/2025  M2.35 Inch       Flagler            FL   Mesonet

            Private weather station in Palm Coast
            recorded 2.35 inches of rainfall from around
            10 PM through around 11:45 PM.

&&

Nelson
Local storm report, Aug 28, 11:12 PM EST, 1 hour 18 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
1212 AM EDT Fri Aug 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1156 PM     Rain             4 S Palm Coast          29.52N 81.22W
08/28/2025  M3.26 Inch       Flagler            FL   Mesonet

            Private weather station near Palm Coast
            recorded 3.26 inches of rainfall from around
            10 PM through around 11:45 PM.

&&

Nelson

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 heavy rain. Local standard time, as filed.

Heavy Rain, St. Johns

When
August 29, 12:30 AM EST to 1:45 AM EST
Where
St. Johns County, 1.38 mi S of Araquey
Reported by
Mesonet
Coordinates
29.930, -81.350

A private weather station located northwest of St. Augustine measured 2.4 inches of rainfall from around 1:30 am to 2:45 am.

Heavy Rain, Nassau

When
August 29, 9:46 AM EST to 10:46 AM EST
Where
Nassau County, 0.69 mi N of Hilliard Airpark
Reported by
Public
Coordinates
30.690, -81.900

A personal weather station in Hilliard measured over 2.5 inches of rain in an hour.

Heavy Rain, Duval

When
August 29, 12:14 PM EST to 1:14 PM EST
Where
Duval County, 0.91 mi SW of Jacksonville Hgts
Reported by
Public
Coordinates
30.240, -81.790

A public weather station along Faulkner Drive measured 2.15 inches int the past hour.

Heavy Rain, Flagler

When
August 29, 9:00 PM EST to 10:45 PM EST
Where
Flagler County, 1.51 mi SSW of Pine Lakes
Reported by
Mesonet
Coordinates
29.510, -81.250

A private weather station in Palm Coast measured 2.35 inches between 10 pm and 11:45 pm.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1287851, 1287852, 1287853, 1287854.